Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 181, NWS Des Moines, IA

September 7, 2012Boone County, Polk County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 7, 2012, 1:58 AM CDT for Boone County, Polk County, Story County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 1:58 AM CDT (06:58 UTC)
Expired
Sep 7, 2012, 2:45 AM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Boone County, IA, Polk County, IA, Story County, IA

What was reported inside it

TimeReportWhereRemark
Sep 7, 2:00 AM CDTHAIL 13 Sse Boone Airport, IAMINOR CAR DAMAGE NOTED. QUARTER SIZE HAIL WAS THE LARGEST OBSERVED...BUT MAY HAVE BEEN LARGER. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS53 KDMX 070658
SVRDMX
IAC015-153-169-070745-
/O.NEW.KDMX.SV.W.0181.120907T0658Z-120907T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
158 AM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 245 AM CDT

* AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF BOONE...OR 10 MILES
  WEST OF AMES...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMES...MADRID...HUXLEY...POLK CITY...ANKENY...BONDURANT...
  ALTOONA...AMES AIRPORT...KELLEY...SLATER...SHELDAHL...CAMBRIDGE...
  ALLEMAN...MAXWELL...ELKHART...SAYLORVILLE AND ANKENY AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 137 AND 148.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 113.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 13 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.

&&

LAT...LON 4159 9352 4183 9382 4186 9382 4186 9386
      4200 9403 4214 9370 4189 9336 4169 9335
TIME...MOT...LOC 0658Z 318DEG 34KT 4197 9379
WIND...HAIL <50MPH 1.50IN

$$

SKOW
3 follow-up statements
914 
WWUS53 KDMX 070718
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
218 AM CDT FRI SEP 7 2012

IAC015-153-169-070745-
/O.CON.KDMX.SV.W.0181.000000T0000Z-120907T0745Z/
STORY IA-POLK IA-BOONE IA-
218 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOONE...NORTHEASTERN POLK AND SOUTHWESTERN STORY COUNTIES UNTIL 245
AM CDT...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF AMES...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  HUXLEY...SLATER...ALLEMAN...CAMBRIDGE...ELKHART AND MAXWELL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 97 AND 113.

LAT...LON 4169 9335 4188 9376 4203 9380 4209 9364
      4189 9336
TIME...MOT...LOC 0719Z 294DEG 25KT 4194 9366
WIND...HAIL <50MPH 1.00IN

$$

SKOW
679 
WWUS53 KDMX 070733
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
233 AM CDT FRI SEP 7 2012

IAC015-070743-
/O.CAN.KDMX.SV.W.0181.000000T0000Z-120907T0745Z/
BOONE IA-
233 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4195 9364 4204 9360 4189 9336 4169 9335
      4182 9363
TIME...MOT...LOC 0733Z 309DEG 44KT 4182 9347

$$

IAC153-169-070745-
/O.CON.KDMX.SV.W.0181.000000T0000Z-120907T0745Z/
STORY IA-POLK IA-
233 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POLK AND SOUTH CENTRAL STORY COUNTIES UNTIL 245 AM CDT...

AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES SOUTHEAST OF HUXLEY...OR 15 MILES SOUTHEAST
OF AMES...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN POLK COUNTY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 98 AND 113.

LAT...LON 4195 9364 4204 9360 4189 9336 4169 9335
      4182 9363
TIME...MOT...LOC 0733Z 309DEG 44KT 4182 9347
WIND...HAIL <50MPH 1.00IN

$$

SKOW
558 
WWUS53 KDMX 070739
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 AM CDT FRI SEP 7 2012

IAC153-169-070750-
/O.EXP.KDMX.SV.W.0181.000000T0000Z-120907T0745Z/
STORY IA-POLK IA-
239 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK AND SOUTHERN
STORY COUNTIES WILL EXPIRE AT 245 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4195 9364 4204 9360 4189 9336 4169 9335
      4182 9363
TIME...MOT...LOC 0740Z 309DEG 44KT 4174 9341

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:08 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 7, 12:08 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT FRI SEP 7 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
FORECAST CONCERNS FOR TONIGHT REVOLVE AROUND CONVECTION CHANCES AND
TIMING.  AS EXPECTED THE SURFACE HIGH OVER IA IS SHIFTING TO THE
EAST WITH RETURN FLOW OVER WESTERN IOWA AT THIS TIME.  MOISTURE
RETURN...WHILE NOT GREAT...IS ALSO UNDERWAY.  ALOFT WE ALSO HAVE A
STRONG SHORTWAVE THAT WILL SHIFT EAST CAUSING A SURFACE LOW OVER THE
DAKOTAS TO MOVE EASTWARD.  CU DEVELOPMENT IS EVIDENT ON SATELLITE
OVER ECEN NEBRASKA AS LIFT IS INCREASING ALONG WITH MOISTURE. THE
LIKELY SCENARIO HERE IS THAT THE ATMOSPHERE WILL CONTINUE TO
DESTABILIZE AND CU MAY DEVELOP AND FESTER OUT WEST BUT EARLY EVENING
FOR CENTRAL IOWA WILL BE DRY.  AS A LOW LEVEL JET DEVELOPS AFTER
SUNSET STORMS SHOULD GET GOING OUT WEST AND MOVE INTO THE FORECAST
AREA.  AFTER 06Z FORCING INCREASES AS WE ARE AIDED BY AN UPPER JET
AND THETA ADVECTION IS IMPRESSIVE AFT 09Z WHEN STORMS SHOULD BE
GOING IN EARNEST.  SHEAR IS SUFFICIENT TO SUSTAIN UPDRAFTS AND
PERHAPS GET SOME ELEVATED STORMS TO PRODUCE LARGE HAIL.

NEXT...IS A STRONG COLD FRONT OVER NORTHERN/CENTRAL MN THAT WILL
SINK SOUTH AND ENTER IA LATE IN PERIOD.  ADDITIONAL SHOWERS AND
THUNDERSTORMS IF NOT ONGOING WILL BE ASSOCIATED WITH THIS AND KEEP
THE RAINFALL ONGOING INTO FRIDAY MORNING.

.LONG TERM /FRIDAY THROUGH FRIDAY/...
FRONTAL BOUNDARY WILL STILL BE OVER CENTRAL IA BY 12Z FRIDAY. STRONG
850 MB MOISTURE TRANSPORT WILL STILL BE FOCUSED INTO THE SOUTHEAST
FORECAST AREA THROUGH EARLY AFTERNOON AND WILL NOT BE COMPLETELY
PUSHED TO THE SOUTH UNTIL A SECONDARY BOUNDARY MOVES THROUGH.
IMPRESSIVE CONVERGENCE ON WATER VAPOR IMAGERY OVER THE NORTHWEST
CONUS. THIS CONVERGENCE IS ENHANCING THE MID AND UPPER LEVEL JETS
THAT ARE RACING TOWARD THE STATE. THE FINAL PIECE OF ENERGY ARRIVES
TOWARD 18Z WITH STRONG UPPER LEVEL DIVERGENCE AND MID LEVEL QG
FORCING. EXPECT ADDITIONAL ELEVATED CONVECTION TO DEVELOP AND WITH
PWATS APPROACHING 1.5 INCHES...COULD HAVE AREAS WITH AN ADDITIONAL
INCH OF RAIN. EXPECT NON DIURNAL TEMPERATURE TRENDS ON FRIDAY
PENDING AREAS OF PRECIPITATION AND CLOUDS IN ADDITION TWO WAVES OF
COLD ADVECTION. WEAK MID LEVEL LAPSE RATES NEAR SATURATED ADIABATIC
WILL LIMIT OVERALL INSTABILITY AND LIMIT THE SEVERE THREAT WITH THE
SECOND WAVE.

LARGE CANADIAN HIGH PRESSURE WILL SETTLE IN FRIDAY NIGHT AND REMAIN
THE DOMINANT FEATURE THROUGH THE WEEKEND. IT WILL BE COOL ON
SATURDAY THEN A BIT WARMER ON SUNDAY WITH THE AREA GETTING BACK INTO
WEAK SOUTHERLY FLOW. THE SOUTHERLY FLOW WILL INCREASE MONDAY AND
TUESDAY WITH TEMPERATURES BACK WELL INTO THE 80S. A WARM NOSE NEAR
850 MB MAY LIMIT MIXING BUT IF IT IS OVERCOME AND DEEPER MIXING
OCCURS...COULD APPROACH 90 ONE MORE TIME BY TUESDAY. A CLOSED UPPER
LOW WILL MOVE INTO WESTERN CANADA BY MONDAY AND MOVE SLOWLY EAST
INTO SASKATCHEWAN AND MANITOBA TUESDAY NIGHT INTO WEDNESDAY. THIS
WILL PLACE A MORE ACTIVE FLOW INTO THE MIDWEST AND SUPPRESS A
BOUNDARY BACK THROUGH THE REGION ALONG WITH THUNDERSTORM CHANCES.
THE BOUNDARY WILL LINGER INTO THURSDAY.

&&

.AVIATION...07/06Z
ISOLATED CONVECTION WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND
LIKELY AFFECT ALO/DSM THROUGH 09Z...AND THEN MAINLY LOOKING AT
STRATIFORM RAINFALL BEHIND THE FRONT AT OTM/ALO/MCW THROUGH FRIDAY
MORNING. GOOD CAA BEHIND THE FRONT DEVELOPS THROUGH THE AFTERNOON
HOURS FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...FAB
LONG TERM...DONAVON
AVIATION...PODRAZIK
Hazardous weather outlook, Sep 6, 3:19 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
319 PM CDT THU SEP 6 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-072030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
319 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL IOWA
TONIGHT...MAINLY AFTER 9 PM. THERE IS A SLIGHT RISK FOR STORMS TO
BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THERE IS A
SECONDARY THREAT OF DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE FORECAST TUESDAY NIGHT AND WEDNESDAY
ACROSS PORTIONS OF CENTRAL IOWA. AT THIS TIME...THE CHANCES OF
SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY AFTER 9 PM.

FAB

In the hours before

Local storm report, Sep 6, 11:41 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             5 NNE LAKE CITY         42.34N 94.71W
09/06/2012  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            DIME TO QUARTER HAIL LASTED ABOUT 5 MINUTES.

&&

PODRAZIK
Special weather statement, Sep 7, 12:43 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT FRI SEP 7 2012

IAZ046-047-059-070615-
BOONE-DALLAS-GREENE-
1243 AM CDT FRI SEP 7 2012

...STRONG THUNDERSTORM OVER WEST CENTRAL IOWA...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL GREENE COUNTY...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RIPPEY...             BERKLEY...            PERRY...
  WOODWARD...           BOUTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SKOW
Special weather statement, Sep 7, 1:10 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
110 AM CDT FRI SEP 7 2012

IAZ037-038-048>050-061-062-070715-
GRUNDY-HARDIN-JASPER-MARSHALL-POWESHIEK-STORY-TAMA-
110 AM CDT FRI SEP 7 2012

...LINE OF THUNDERSTORMS PRODUCING STRONG WINDS OVER CENTRAL IOWA...

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTH OF
MARSHALLTOWN TO 28 MILES NORTHWEST OF NEWTON...MOVING SOUTHEAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WHITTEN...            UNION...              ST. ANTHONY...
  MAXWELL...            COLO...               CLEMONS...
  LISCOMB...            COLLINS...            STATE CENTER...
  RHODES...             CONRAD...             ALBION...
  MARSHALLTOWN AIRPORT...                     MINGO...
  MELBOURNE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOW
Local storm report, Sep 7, 1:32 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
132 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     HAIL             2 S BOXHOLM             42.14N 94.11W
09/07/2012  E1.75 INCH       BOONE              IA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS PING PONG TO GOLF BALL HAIL.

&&

CCOGIL
Local storm report, Sep 7, 1:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
140 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     HAIL             BOXHOLM                 42.17N 94.11W
09/07/2012  E0.88 INCH       BOONE              IA   TRAINED SPOTTER

            10 MINUTES OF PEA TO NICKEL HAIL.

&&

CCOGIL
Local storm report, Sep 7, 1:51 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
151 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     HAIL             3 SW FRASER             42.10N 94.02W
09/07/2012  E1.50 INCH       BOONE              IA   EMERGENCY MNGR

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:42 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac48 min
Sep 6, 11:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster45 min
Sep 6, 11:53 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene27 min
Sep 7, 1:20 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Story40 min
Sep 7, 1:45 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Sep 7, 1:48 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac, Webster42 min
Sep 7, 3:05 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster40 min
Sep 7, 3:25 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.